I'm seeing an allergist to help me with the numerous food allergies that I have( I'm allergic to nuts, fish, chocolate, pollen, certain spices etc.) He told me that when my throat tightens up, and feels like it's ready to close, that I can take a Claritin 24hr redi-tab on top of the daily dose of Allegra to further alleviate my allergic symptoms. I've done this a few times, and while it does help with my throat tightness, I get dizzy, and I feel some tightness in my chest. Is this normal, and will I get used to it?
I'll ask him about it the next time I see him, but I just wanted to get some opinions from people on this board who might be doing the same thing. I also take Albuterol for the throat tightness too, and when I started taking the Claritin redi-tabs for the first couple of days, they made me dizzy too, but eventually it went away, as I adjusted to the medication. The guy that I'm seeing is a board-certified allergist, so I figure he knows his stuff. I'd appreciate any feedback on this topic, thanks.
Well the way my doctor has me double up is i'll take Clarinex which is a 24 hour antihistamine in the morning & Benadryl at nite. Usually I do this if my allergies are keeping me from sleeping, like a real bad rash or coughing like crazy. It helps, I really like Benadryl the best, but makes me sleepy so I can only take it at nite. Maybe you can try that. Sounds like you should try something like Singulair, b/c I would be worried about overdosing if I were you. Singulair is another allergy medicine that is not an anthistamine, but an anti leukrotiene. It helped me tremedously when I took it. Might be something worth looking into.
I was just to the doctor last week and they thought about putting me on a Beta Blocker for my fast heart rate. I think (JMO) the dizziness you are experiencing is from a fast heart rate. I would take your pulse when you take these meds. I would be afraid to take so much of one medication. I would also ask your pcp.
The benadryl and clariten makes more sense since Benadryl has a sedating effect and probably slows things down.
By the way, they would not issue a script for the beta blocker because it would mess up the asthma meds. I take Singulair and just switched myself to Clariten D from Allegra D, after this last sinus infection.
Allergist told me they would prefer I not take the Beta Blocker because if I come in with an allergic reaction and have to administer epinephrine, it would take much longer to get my heart rate up.
Be careful with what you are mixing...and always ask your pcp.